MAUDE Adverse Event Report: AESCULAP AG ENNOVATE POLYAX.SCREW 6.5X35MM CANULATED; SPINE SURGERY

AESCULAP AG ENNOVATE POLYAX.SCREW 6.5X35MM CANULATED; SPINE SURGERY
Model Number SY001TS
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that two (2) ennovate set screws (part # sy001ts) were used during a procedure performed on (b)(6) 2021.According to the complainant, the set screw was damaged while fastening with a parsuader.A new ennovate set screw (ref.Mdr id 9610612-2021-00532) was used, but the same issue recurred.The procedure was completed using a third screw.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of this event.Additional information has not been made available.The malfunction is filed under aag reference (b)(4).Associated medwatch-reports: 9610612-2021-00532_mdr (400520951 + sy001ts).Involved components: sy632ts - ennovate polyax.Screw 6.5x35mm canulated - 52534620.
 
Additional Manufacturer Narrative
Associated medwatch-reports: 9610612-2021-00532_mdr (400520951 + sy001ts).Leading device.Reference code (b)(4), device name ennovate set screw sterile, serial number, batch number 52622950.Manufacturing date 27.07.2020.Reference code (b)(4), device name ennovate set screw sterile, serial number, batch number 52663512, manufacturing date 22.01.2021.Reference code device name: (involved component), sy632ts ennovate, polyax.Screw, 6.5x35mm canulated.Investigation: used test- and analysis- equipment: microscope "keyence- vhx 5000 " eq.-nr.2000024840.Digital-camera "panasonic dmc tz8".We made a visual inspection of the received four set- screws.At first we investigated the hexagon of screw "a".The hexagon of this screw exhibit no signs of wear or damages which were signs for a not correct applied hex- key.In the next step we investigated the bottom of the screw.Here we found unusual circular wear at the edge of the bottom, caused by a tilted applied rod.Then we investigated the hexagon of screw "b".Here we found no signs of wear or damages.The bottom of screw "b" exhibit nearly the same signs as screw a.Batch history review: the device quality and manufacturing history records (dhr) have been checked for all leading device(s) lot numbers and the products found to be according to our specification valid at the time of production.There are no similar complaints against the same lot number(s) with this error pattern.Explanation and rationale: the wear pattern on the bottom of the set screws are a sure hint for tightening the screws over a not correct (tilted) applied rod.A material failure or a manufacturing error can be excluded.Conclusion and root cause: due to the current deviation and according to explanation and rationale, the root cause of the problem is usage-related.Corrective action: according to sa-de13-m-4-2-04-000-0 (corrective action & preventive action) there is no capa request necessary.Associated medwatch-reports: 9610612-2021-00532_mdr (400520951 + sy001ts).

Brand Name
ENNOVATE POLYAX.SCREW 6.5X35MM CANULATED
Common Device Name
SPINE SURGERY
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key12284282
Report Number9610612-2021-00531
Device Sequence Number17095735
Product Code NKB
UDI-Device Identifier04046964989728
UDI-Public4046964989728
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K180433
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSY001TS
Device Catalogue NumberSY001TS
Device Lot Number52534620
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2021
Initial Date Received by Manufacturer 07/09/2021
Supplement Date Received by Manufacturer08/10/2021
Initial Report FDA Received Date08/05/2021
Supplement Report FDA Received Date09/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SY632TS - 52534620